MAUDE Adverse Event Report: DEPUY SPINE INC HEXLOBE DRIVER, POLY SCREW X15; DRIVER, PROSTHESIS

DEPUY SPINE INC HEXLOBE DRIVER, POLY SCREW X15; DRIVER, PROSTHESIS
Model Number 277020030
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: reporter is a j&j sales representative.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the routine inspection showed unacceptable wear on drive tip.There was no patient outcomes reported.This complaint involves one (1) device.This report is for one (1) hexlobe driver, poly screw x15.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for hexlobe driver, poly screw x15 was conducted identifying that lot number g0710 released in three batches.Batch1: lot units were released on 27 aug 2010 with no discrepancies.Batch2: lot units were released on 27 aug 2010 with no discrepancies.Batch3: lot units were released on 29 jan 2011 with no discrepancies.Supplier:seabrook medical as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of hexlobe driver, poly screw x15, p/n: 277020030, lot: g0710, was heavily stripped.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document ,it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed stripped of hexlobe driver, poly screw x15, p/n: 277020030, lot: g0710 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following document was reviewed: windchill document.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEXLOBE DRIVER, POLY SCREW X15
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key16473289
Report Number1526439-2023-00405
Device Sequence Number5263310
Product Code HWR
UDI-Device Identifier10705034196435
UDI-Public(01)10705034196435
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277020030
Device Catalogue Number277020030
Device Lot NumberG0710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEXLOBE DRIVER, POLY SCREW X15
Patient SexUnknown